MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60NFP30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the customer reported a damage tracheostomy tube.The trach had been sterilized once previously and was being changed to the end of its second use.Had been in place for one month when the damage was noticed by the patient's mother.The device was changed to a trach that had been sterilized twice, this was it's third use.The trach was checked prior to insertion and found to be sufficient for placement.A picture was sent in from the customer showing possible chipping of the trach ties.Exact "damage" has not bee communicated.
 
Additional Manufacturer Narrative
Other, other text: additional information is provided for d.10, h.2, h.3, and h.6.Two samples and one photo received for evaluation.Visual inspection revealed the device was received in used conditions without the original packaging; it was detected that the flange was damaged in both samples.Functional testing was performed, and the reported issue was able to be replicated.The root cause was determined to be user interface.Device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.For all enquiries or follow-up questions related to the record, do not use regulatory.Responses@smiths-medical.Com located in sections g.1., please direct those to the following: regulatory.Responses@icumed.Com.D.4 full udi number: (b)(4).

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16856098
Report Number3012307300-2023-04929
Device Sequence Number20525898
Product Code JOH
UDI-Device Identifier15021312014723
UDI-Public15021312014723
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model Number60NFP30
Device Catalogue Number60NFP30
Device Lot Number4023787
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexUnknown
Patient Weight8 KG
Patient EthnicityNon Hispanic
Patient RaceAsian